MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175806N
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had incident on 10apr2024 with foley catheter and provided lot number 2256013432, with pending information and on (b)(6) 2024, foley catheter was inserted on a patient, upon inflating the balloon to the prescribed 1.5 ml, they gently tugged to ensure patency, but the entire catheter came out of the patient, and the balloon was not inflated at all.They inspected the foley balloon by injecting more fluid and noticed that the fluid was leaking from the balloon area.Another foley of the same size was inserted.Md and anesthesia, and supervisor aware of the incident and there was third incident with pending information.
 
Additional Manufacturer Narrative
The reported event was confirmed as caused unknown.Visual inspection of the returned sample noted 1 two-way foley catheter attached to the urine meter bag with balloon rupture (measuring 0.2165) on the return sample.This does not meet specification which states:" missing, damaged, leaking, ripped, cracked and incomplete components are not permitted".The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be wall thickness too thin.However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿directions for use: proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock foley stabilization device if provided maintain a closed drainage system by utilizing pre connected, sealed catheter tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate leave foley catheter in place only as long as needed directions for use: 1.Wash hands and don clean gloves.2.Explain procedure to patient and open peri care kit.3.Use the provided packet of wipes to cleanse patient¿s peri urethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place underpad beneath patient, plastic/¿shiny¿ side down.Note: use caution to maintain aseptic technique.8.Position fenestrated drape on patient.9.Saturate 3 foam swab sticks in povidone iodine.10.Attach the water filled syringe to the inflation port.Note: it is not necessary to pre test the foley catheter balloon.11.Remove foley catheter from wrap and lubricate catheter.12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.13.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube b.Insert catheter two more inches and inflate catheter balloon.14.Inflate the balloon with sterile water to the volume stated on the inflation lumen of the catheter by using a water filled syringe.Do not exceed recommended capacities as stated on the inflation lumen of the catheter.Note: refer to intended fill volume printed on the catheter and/or inflation cap.For 6 fr.Catheter, do not inflate with entire pre filled syringe volume.Note: use of less than the recommended volume can result in asymmetrically inflated balloon.15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck.16.Secure the foley catheter to the patient use the statlock foley stabilization device if provided (see statlock foley stabilization device instructions for use).Note: please make sure patient is appropriate for use of statlock stabilization device.17.Position hanger on bed rail at the foot of the bed.Note: exercise care to keep bag off the floor.18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked.19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.20.Document procedure according to hospital protocol.Foley catheter removal: 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re seat the syringe gently.3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Bard ez lok sampling port (indicated by the blue stem in the port) accepts luer lock or slip tip syringes.1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard ez lok sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterilized using ethylene oxide.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer had incident on (b)(6) 2024 with foley catheter with pending information and on (b)(6) 2024, foley catheter was inserted on a patient, upon inflating the balloon to the prescribed 1.5 ml, they gently tugged to ensure patency, but the entire catheter came out of the patient, and the balloon was not inflated at all.They inspected the foley balloon by injecting more fluid and noticed that the fluid was leaking from the balloon area.Another foley of the same size was inserted.Md and anesthesia, and supervisor aware of the incident and there was third incident with pending information.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19212536
Report Number1018233-2024-02397
Device Sequence Number6923211
Product Code EZL
UDI-Device Identifier00801741100543
UDI-Public(01)00801741100543
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K070508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number175806N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/13/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown